Ohio, 2014Lake-Effect Snow in Ohio, November 20 to 21, 2014
November 20 to 21, 2014 · NWS CLE · 2 events in 2 counties and zones
Cold northwest winds blowing across Lake Erie caused a band of heavy lake effect snow to develop during the late evening hours of November 20th. The band cut across eastern Lorain County and western and southern Cuyahoga County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold northwest winds blowing across Lake Erie caused a band of heavy lake effect snow to develop during the late evening hours of November 20th. The band cut across eastern Lorain County and western and southern Cuyahoga County. Up to 7 inches of snow fell from North Ridgeville southeast across Olmsted Township, Berea, Strongsville and into the Broadview Heights area. The heaviest of the snow fell during the early morning hours of the 21st when snowfall rates exceeded an inch per hour and visibilities were as low as a quarter mile. The heavy snow fell on portions of the Ohio Turnpike causing several accident and making travel very difficult. The snow tapered off by daybreak on the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 20, 7:20 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 20, 7:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
720 PM EST THU NOV 20 2014
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN QUEBEC WILL MOVE EAST TONIGHT BUT LEAVE
A TROUGH OF LOW PRESSURE EXTENDING SOUTHWEST ACROSS THE CENTRAL
GREAT LAKES. HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY ON
FRIDAY. SUNDAY THE HIGH WILL MOVE OFF THE MID ATLANTIC COAST
ALLOWING DEEP LOW PRESSURE TO MOVE INTO THE GREAT LAKES REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENT FORECAST APPEARS ON TRACK.
FROM 22Z TO 00Z THE LAKE SNOW BANDS AND BOUNDARY LAYER FLOW
ACROSS LAKE ERIE HAS BEGUN TO VEER WHICH HAS ALLOWED THE SNOW
BANDS TO COME ASHORE OVER NW PA AND THE SNOW BELT NE OF CLE WITH
LIGHT ACCUMULATION THUS FAR. LES CLOUD TOP TEMPERATURES HAVE
COOLED ABOUT 5C IN PLACES WHICH SOMEWHAT CORRESPONDS WITH RADAR
REFLECTIVITY IN THE 30-35 DBZ RANGE. WITH SUNSET THE BOUNDARY
LAYER WILL BECOME MORE STABLE AND SHOULD ALLOW THE SNOW BANDS TO
BECOME MORE UNIFORM. KCLE RADAR HOURLY SNOW ACCUMULATION INTENSITY
HAS GRADUALLY INCREASED THIS EVENING WITH THE REGION FROM SOUTHERN
LAKE COUNTY INTO ASHTABULA HAVING RATES OF 0.75 TO 1.25 INCHES PER
HOUR. THESE RATES WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS.
ACARS SOUNDINGS NEAR CLE SHOW THE INVERSION
HEIGHT FROM 6500 TO 7000 FT WHILE THE 00Z DTX SOUNDING HAS THE
UPSTREAM INVERSION HEIGHT NEAR 7300 FT. THIS INVERSION HEIGHT
SHOULD ALLOW FOR MODERATE TO HEAVY SNOW SHOWERS TO PERSIST FOR THE
NEXT FEW HOURS. FOR NOW WE WILL NOT ALTER THE SNOW ACCUMULATION
FORECAST MUCH.
PREVIOUS DISCUSSION...
WILL CONTINUE WINTER WX HEADLINES AS THEY ARE. FORECAST
STILL ON TRACK WITH RADAR SHOWING INCREASING ACTIVITY ON THE LAKE
IN RESPONSE TO SHORT WAVE ENERGY MOVING TOWARD THE AREA FROM
MICHIGAN...WITH THE START OF THE BANDS NOW INVOF THE ISLANDS.
WINDS HAVE BACKED JUST A BIT THROUGH THE LATE MORNING AND EARLY
AFTERNOON AS PREVIOUSLY THOUGHT WOULD HAPPEN. BUFKIT FORECAST
SOUNDINGS HOWEVER CONTINUE TO SHOW WINDS VEERING THROUGH THE
EVENING WHICH WILL BRING SNOW ONSHORE. CONCERN FOR THE OVERNIGHT
IS THAT WHILE THE HRRR BRINGS THE BAND ONSHORE THE INTENSITY ALSO
DECREASES BEFORE NEW BANDS SET UP IN MORE OF A NORTHWEST FLOW.
LOCAL MODELS HOWEVER DEVELOP MORE LIFT/RADAR RETURN RESULTING IN
BETTER SNOW TOTALS. BELIEVE THAT WITH MODERATE TO EXTREME
INSTABILITY...LOW LEVEL LIFT AND FAVORABLE SNOW GROWTH
TEMPERATURES WITHIN THE MOIST AIR...SNOW IN THE NORTHWEST BANDS
OUTCOME WILL BETTER RESEMBLE LOCAL MODEL FORECAST. OUTSIDE OF LAKE
EFFECT NOT MUCH MORE THAT FLURRIES OR LIGHT SNOW SHOWERS EARLY.
THINKING THAT MUCH OF THE CLOUD COVER WHICH DEVELOPED WITH
AFTERNOON HEATING WILL DECREASE THROUGH THE EVENING AND OVERNIGHT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
FORECAST BEGINS WITH SNOW ONGOING ACROSS NWRN PA AND NERN OHIO
ALTHOUGH DRY AIR WILL BE MOVING IN FAST TO BELIEVE SNOW WILL BE
COMING TO AN END RATHER QUICKLY FROM THE WEST. END TIME OF THE
ADVISORY STILL LOOKS FINE AT 10AM. FLOW REMAINS OFF THE LAKE NWRN
PA BUT LOW LEVEL WINDS BACK AND WARM ADVECTION MOVES IN AT LEAST
TO THE GENERATION AREA OF THE BANDS SO SNOW SHOULD TAPER/END
EITHER LATE MORNING OR EARLY AFTERNOON. HIGH PRESSURE OVER THE
AREA FRIDAY WILL MOVE EAST FRIDAY NIGHT BRINGING WARM AIR FRIDAY
NIGHT THROUGH SATURDAY. MODELS BRING OVERRUNNING MOISTURE NORTH
ACROSS THE MISSISSIPPI VALLEY INTO WESTERN OHIO LATE FRIDAY NIGHT
AND SATURDAY. EXPECT FRIDAY NIGHT LOWS TO BE EARLY WITH TEMPS
RISING OVERNIGHT FROM THE WEST. MAIN CONCERN WILL BE PTYPE AS THE
PRECIP GETS INTO THE AREA EITHER LATE FRIDAY NIGHT OR SATURDAY
MORNING. FOR NOW IT LOOKS AS IF THERE IS A REASONABLE CHANCE OF
PRECIP IN THE WEST BEFORE DAWN. TEMPS ALSO APPEAR THAT THEY WILL
NOT MOVE ABOVE FREEZING UNTIL 8-10AM SO PUT A CHANCE OF RAIN AND
FREEZING RAIN IN THE FORECAST WEST. THE REST OF THE WEEKEND LOOKS
MILD TO SEASONAL TEMP WISE WITH HIGH CHANCE TO LIKELY POPS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A COLD FRONT CROSSING THE AREA AND STRONG UPPER DYNAMICS WILL
COMBINE FOR A GOOD CHANCE FOR SHRA ON MON SO WILL CARRY LIKELY POPS.
SOME DRYING WILL FOLLOW THE FRONT THAT SHOULD PRODUCE A LULL IN THE
PRECIP AS TEMPS TURN COLDER AND ANY PRECIP THAT DOES OCCUR CHANGES
TO SNOW MON NIGHT INTO TUE. THE MODELS SHOW WRAP MOISTURE WORKING SE
BACK INTO THE AREA TUE WITH AN UPPER S/W. SHOULD SEE SHSN IN THE
SNOWBELT WITH A CHANCE FOR LIGHTER SHSN OR FLURRIES ELSEWHERE.
THE MODELS START TO DIFFER SOME WED INTO THU BUT IN GENERAL THERE
SHOULD BE A ANOTHER S/W DIGGING INTO THE MAIN UPPER TROUGH THAT
INDUCES A LOW TO MOVE OUT OF THE PLAINS INTO THE REGION BY THU OR
THU NIGHT. WILL KEEP AT LEAST A SMALL CHANCE OF POP IN THE FORECAST
THRU THU WITH EMPHASIS ON THE SNOWBELT. TEMPS WILL BE BELOW NORMAL
AND KEPT COLD ENOUGH FOR JUST SNOW AS THE PRECIP TYPE.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A WEAK TROUGH WILL DROP SE INTO THE AREA THIS EVENING. THIS SHOULD
CAUSE THE LAKE EFFECT SHSN AFFECTING ERI TO DROP SE WHICH MAY LEAD
TO SOME IMPROVEMENT LATER INTO THE NIGHT AT ERI BUT WILL CAUSE THE
SHSN TO START TO AFFECT CLE AND YNG AND POSSIBLY EVEN SOME LIGHT
SHSN OR FLURRIES ALL THE WAY SOUTH INTO CAK. AS USUAL WITH THE
SHSN...CONDITIONS CAN WAVER FROM VFR/MVFR TO LOW IFR IN SHORT
DISTANCES AND IN SHORT PERIODS OF TIME.
WINDS GUSTING 25 TO 30 KNOTS WILL DIMINISH EARLY TONIGHT FOR ALL BUT
ERI WHERE GUSTS OF 20 TO 25 KNOTS MAY CONTINUE INTO FRI MORNING. THE
HIGHER WIND GUST WILL LEAD TO SOME BLOWING AND DRIFTING OF THE SNOW.
CONDITIONS SHOULD START TO IMPROVE FROM WEST TO EAST MIDDAY FRI AS
DRIER AIR MOVES IN FROM THE WEST.
.OUTLOOK...NON VFR CONDITIONS IN LAKE EFFECT SNOW IN THE SNOWBELT
WILL END WEST TO EAST FRI AFTERNOON INTO EARLY FRI NIGHT. AREAS OF
NON VFR SHOULD RETURN SAT NIGHT AND CONTINUE MOST OF THE TIME SUN
THRU TUE.
&&
.MARINE...
WINDS WILL START TO DIMINISH TONIGHT AND DIMINISH A LITTLE MORE ON
FRI BEFORE BACKING TO SW FRO FRI NIGHT. SCA CONDITIONS AND LOW WATER
PROBLEMS SHOULD END ON THE WEST END OF THE LAKE LATE TONIGHT INTO
FRI MORNING AND THE SCA MAY FINALLY BE ALLOWED TO END FRI EVENING ON
THE EAST PART OF THE LAKE. THE WINDS MAY KEEP ENOUGH OF A SOUTHERLY
DIRECTION TO KEEP 4 FOOT WAVES WELL OFFSHORE THRU SUN BUT WINDS MAY
GET INTO A 15 TO 25 KNOT RANGE ANYWAY TO REQUIRE SCA ADVISORIES.
IN ANY CASE...A FAIRLY STRONG LOW MOVES NE ACROSS THE UPPER LAKES
SUN NIGHT AND MON PULLING A COLD FRONT EAST ACROSS LAKE ERIE MONDAY.
EXPECT WINDS OF AT LEAST 15 TO 25 KNOTS BY MON THAT TURN MORE TOWARD
THE WEST BEHIND THE FRONT FOR MON NIGHT AND TUE. THIS WILL ALLOW
WAVES GREATER THAN 4 FOOT TO GET BACK INTO THE NEARSHORE WATERS SO A
SCA LOOKS ALMOST DEFINITE FOR THEN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST FRIDAY FOR OHZ012-
013.
LAKE EFFECT SNOW WARNING UNTIL 3 PM EST FRIDAY FOR OHZ014-089.
PA...LAKE EFFECT SNOW WARNING UNTIL 3 PM EST FRIDAY FOR PAZ001>003.
MARINE...LOW WATER ADVISORY UNTIL 4 AM EST FRIDAY FOR LEZ142>144-
162>164.
SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR LEZ147>149.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LEZ142>144.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LEZ145-146.
&&
SYNOPSIS...TK
NEAR TERM...TK/LAPLANTE
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...KUBINA
MARINE...ADAMSHazardous weather outlook, Nov 20, 10:12 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 AM EST THU NOV 20 2014
OHZ003-006>011-017>023-027>033-036>038-047-211515-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1012 AM EST THU NOV 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ012-211515-
LAKE-
1012 AM EST THU NOV 20 2014
...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ013-211515-
GEAUGA-
1012 AM EST THU NOV 20 2014
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ001>003-211515-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1012 AM EST THU NOV 20 2014
...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>144-162>164-211515-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1012 AM EST THU NOV 20 2014
...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-145>149-165>169-211515-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1012 AM EST THU NOV 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 20, 7:39 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EST THU NOV 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW ERIE AIRPORT 42.08N 80.18W
11/20/2014 M2.3 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1401934
THOMPSONLocal storm report, Nov 20, 7:43 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EST THU NOV 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW GIRARD 42.00N 80.31W
11/20/2014 M2.5 INCH ERIE PA SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1401935
THOMPSONLocal storm report, Nov 20, 8:23 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
823 PM EST THU NOV 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW MILLCREEK TWP 42.06N 80.12W
11/20/2014 M3.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1401936
THOMPSONLake-Effect Snow, Cuyahoga
- When
- November 20, 10:00 PM EST to November 21, 6:00 AM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Cold northwest winds blowing across Lake Erie caused a band of heavy lake effect snow to develop during the late evening hours of November 20th. The band cut across eastern Lorain County and western and southern Cuyahoga County. Up to 7 inches of snow fell from North Ridgeville southeast across Olmsted Township, Berea, Strongsville and into the Broadview Heights area. The heaviest of the snow fell during the early morning hours of the 21st when snowfall rates exceeded an inch per hour and visibilities were as low as a quarter mile. The heavy snow fell on portions of the Ohio Turnpike causing several accident and making travel very difficult. The snow tapered off by daybreak on the 21st.
Lake-Effect Snow, Lorain
- When
- November 20, 10:00 PM EST to November 21, 6:00 AM EST
- Where
- Lorain forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Cold northwest winds blowing across Lake Erie caused a band of heavy lake effect snow to develop during the late evening hours of November 20th. The band cut across eastern Lorain County and western and southern Cuyahoga County. Up to 7 inches of snow fell from North Ridgeville southeast across Olmsted Township, Berea, Strongsville and into the Broadview Heights area. The heaviest of the snow fell during the early morning hours of the 21st when snowfall rates exceeded an inch per hour and visibilities were as low as a quarter mile. The heavy snow fell on portions of the Ohio Turnpike causing several accident and making travel very difficult. The snow tapered off by daybreak on the 21st.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, November 20, 20141 death · 1 event
- Lake-Effect Snow in New York, November 20 to 21, 2014$700,000 · 3 events
- Lake-Effect Snow in New York, November 20, 2014$45,000 · 2 events
- High Wind in Virginia, November 20, 2014$30,000 · 50 kt wind · 1 event
- High Wind in Montana, November 20 to 22, 201460 kt wind · 7 events
- Lake-Effect Snow in New York, November 20 to 21, 20142 events
- Lake-Effect Snow in Pennsylvania, November 20 to 21, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549004, 549005.